Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Mar 3, 2012, 1:39 AM EST for Randolph County, Stanly County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2012, 1:39 AM EST (06:39 UTC)
- Expired
- Mar 3, 2012, 2:30 AM EST
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
Counties Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 137 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
789
WWUS82 KRAH 030639
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
139 AM EST SAT MAR 3 2012
NCZ038-039-073-074-030730-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
139 AM EST SAT MAR 3 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 230 AM EST...
AT 139 AM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLYLER...OR ABOUT 7 MILES NORTHWEST OF ALBEMARLE...MOVING NORTHEAST
AT 65 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEWSOM...BADIN
LAKE...NEW HOPE...ULAH...RAMSEUR...STALEY.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3551 8029 3551 8019 3561 8024 3591 7968
3590 7955 3551 7956 3551 7976 3539 7974
3520 8034 3538 8038
TIME...MOT...LOC 0639Z 243DEG 58KT 3542 8027
$$
VINCENTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Mar 3, 1:33 AM EST, 6 minutes earlier.
Area forecast discussion, Mar 3, 1:33 AM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 133 AM EST SAT MAR 3 2012 .SYNOPSIS... A COLD FRONT WILL SWEEP EAST ACROSS THE REGION THIS MORNING. AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT NEAR THE SOUTH CAROLINA COAST TONIGHT BEFORE MOVING OFFSHORE EARLY SUNDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 1215 AM SATURDAY... UPDATE: THE WARM FRONT HAS PROGRESSED NORTH/NW THROUGH THE HIGHWAY 64 CORRIDOR...AND VISIBILITIES HAVE SIGNIFICANTLY IMPROVED IN ASSOC/W SOUTHERLY FLOW AND MIXING IN THE WARM SECTOR SOUTH OF THE WARM FRONT. AS A RESULT...HAVE CANCELLED THE DENSE FOG ADVISORY FROM THE SOUTHWEST PIEDMONT NORTHEAST INTO WAKE COUNTY. THE DENSE FOG ADVISORY WILL CONTINUE IN THE NORTH/NW PIEDMONT WHERE THE WARM FRONT HAS YET TO REACH...AND WHERE DENSE FOG WILL LIKELY PERSIST FOR A FEW MORE HOURS...ALBEIT SLOWLY ERODING FROM SE-NW. -VINCENT OVERVIEW: AN AMPLIFYING NORTHERN STREAM TROUGH OVER THE CENTRAL US WILL GIVE RISE TO A RAPIDLY DEVELOPING AND INTENSIFYING LOW PRESSURE SYSTEM OVER THE MIDWEST...ADVANCING NEWD THROUGH THE GREAT LAKES TONIGHT...BEFORE LIFTING INTO INTO QUEBEC BY SATURDAY. A WARM FRONT WILL CONTINUE MOVE NORTHWARD THROUGH THE AREA IN ASSOC/W STRENGTHENING LOW-LEVEL SOUTHERLY FLOW DOWNSTREAM OF THE DEVELOPING SFC LOW. AS THE DEEPENING SFC LOW PROGRESSES NE INTO THE GREAT LAKES REGION THIS EVENING...THE TRAILING STRONG COLD FRONT WILL MOVE EAST THROUGH THE TN VALLEY TO THE SPINE OF THE APPALACHIANS BY 06Z TONIGHT...CROSSING CENTRAL NC BETWEEN 12-18Z SAT. AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE COLD FRONT LATE SATURDAY/SATURDAY EVENING ALONG THE CAROLINA COAST AS THE HIGH AMPLITUDE TROUGH PROGRESSES INTO THE TN VALLEY/DEEP SOUTH. TEMPERATURES AND PRECIP AMOUNTS: TEMPERATURES IN THE WARM SECTOR AHEAD OF THE APPROACHING COLD FRONT WILL NOT FALL MUCH OVERNIGHT REMAINING IN THE 60S ACROSS MUCH OF THE FORECAST WITH BREEZY SWLY WIND GUSTS OF 20 TO 25 MPH. TIMING OF THE FRONT HASN'T CHANGED MUCH...EXPECTED TO ADVANCE EASTWARD INTO THE WESTERN PIEDMONT BETWEEN 09 TO 12Z...AND WILL THEN RACE EASTWARD... EXITING THE EASTERN CWA AOB 18Z. THUS EXPECT A BROKEN LINE OF CONVECTION ALONG THE FRONT TO PRODUCE A WIDESPREAD QUARTER TO HALF INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE ESPECIALLY ACROSS THE COASTAL PLAIN COUNTIES WHERE THE ANAFRONTAL PRECIP COULD LINGERING FOR A WHILE IN THE WAKE OF THE FRONT LATE SATURDAY AFTERNOON AND EVENING. COULD SEE WARMEST TEMPERATURES ACROSS THE WESTERN PIEDMONT...WHERE RAIN WILL END BY MIDDAY AND WHERE THEY COULD POTENTIALLY REALIZE SOME LATE AFTERNOON SUNSHINE. HIGHS RANGING FROM MID/UPPER 60S WEST TO LOWER/MID 60S EAST. SEVERE THREAT: ANOTHER LOW CAPE/HIGH SHEAR SYSTEM WILL RESULT IN THE THREAT FOR AN ISOLATED SEVERE STORM TO DEVELOP ALONG THE BROKEN LINE CONVECTION AS IT TRAVERSES THE FORECAST AREA. MID-LEVEL LAPSE RATES ARE FORECAST TO REMAIN BETWEEN 6-6.5 C/KM...WITH MARGINAL MU CAPE AROUND 200-300 J/KG ACROSS THE AREA. ANOTHER FACTOR IN SUPPORTING ONLY AN ISOLATED THREAT OF SEVERE IS LACK OF UPPER SHORTWAVE SUPPORT/FORCING AS THE POTENT LOW WILL BE WELL REMOVED FROM THE NORTH AS IT ADVANCES NE INTO GREAT LAKES. FINALLY...THERE IS GROWING CONCERN THAT WE COULD SEE ORGANIZED CONVECTION TO OUR SOUTH DISRUPT MOISTURE TRANSPORT NORTHWARD INTO THE CAROLINA...AS AT THIS VERY MOMENT WE ARE SEEING AN ORGANIZED LINE(S) OF CONVECTION DEVELOPING BACK ACROSS THE LOWER MS VALLEY/DELTA REGION AND EXTENDING NE INTO NORTHERN AL AND NW GA...IN THE MOIST MODERATELY TO STRONG INSTABILITY AXIS ACROSS THAT REGION. SOME OF THE 12Z/02 HI-RES WRF REF SIMULATIONS SUGGEST SUCH AN EVOLUTION AS THE FRONT ASSOCIATED CONVECTIVE LINE PUSH EAST OF THE MTNS. THE ISOLATED SEVERE THREAT WILL GREATEST ACROSS THE WESTERN PIEDMONT BETWEEN 4 AM TO 9 AM...BETWEEN 6AM TO 11AM IN AND AROUND THE TRIANGLE...AND BETWEEN 9AM TO 1PM IN THE EAST. GIVEN UNIDIRECTIONAL SHEAR THROUGHOUT THE COLUMN IN ADVANCE OF THE COLD FRONT...EXPECT DAMAGING WINDS TO BE THE PRIMARY SEVERE THREAT. OTHERWISE...EXPECT THE TORNADO POTENTIAL TO BE RELATIVELY LOW AND OF THE BRIEF/ISOLATED QLCS VARIETY. WILL REFRESH HWO WORDING TO CONVEY AN ISOLATED SEVERE THREAT FOR LATE TONIGHT THROUGH MIDDAY SATURDAY. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 105 AM SATURDAY... THE CONVECTIVE LINE THAT MOVES EAST ACROSS OUR REGION TO THE COAST TODAY IS EXPECTED TO PUSH WELL OFFSHORE INTO THE GULF STREAM OR BEYOND THIS EVENING. AN ADDITIONAL WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP IN RESPONSE TO THE MID-UPPER HEIGHT FALLS WITH THE APPROACH OF THE H5 TROUGH. HPC BELIEVES THAT THE OPERATIONAL MODELS CONTINUE TO BE TOO FAR WEST (OR TOO CLOSE TO THE COAST) WITH THE SURFACE WAVE DEVELOPMENT... AND AS NOTED IN LAST NIGHTS DISCUSSION THIS WILL HAVE A SIGNIFICANT IMPACT ON THE RAINFALL FORECAST FOR EASTERN NORTH CAROLINA TONIGHT INTO SUNDAY MORNING. ALMOST ALL OPERATIONAL MODELS SPREAD SIGNIFICANT RAIN (0.25+ INCH) ALL THE WAY BACK TO THE NORTH AND WEST INTO THE RDU AND ROANOKE RAPIDS AREAS TONIGHT... WITH UP TO AN INCH FROM FAY TO RWI. IF THE MAIN CONVECTIVE LINE MOVES OFFSHORE BY EARLY EVENING AND REMAINS STRONG AS EXPECTED... THEN WE AGREE WITH HPC THAT THE OPERATIONAL MODELS ARE TOO FAR WEST WITH THE DEVELOPMENT OF THE NEW WAVE OF LOW PRESSURE. THE WAVE SHOULD FORM ON THE LEADING EDGE OF THE INSTABILITY WHICH MAY BE WELL OUT IN THE GULF STREAM BY THAT TIME. THEREFORE... WE WILL TRIM BACK QPF AND POP OVER THE PIEDMONT AND SANDHILLS... AND GO WITH LIKELY POP ONLY OVER THE COASTAL PLAIN. EVEN THERE... THE QPF SHOULD BE LIMITED AND MAY END UP BEING LESS THAN 0.25 INCH. TO THE WEST AND NORTH... NO RAIN IS EXPECTED BUT THE SKIES SHOULD REMAIN PARTLY TO MOSTLY CLOUDY. LOWS WILL BE MOSTLY IN THE 40S WITH SOME UPPER 30S NW. SUNDAY... THE CHANCE OF MORNING RAIN WILL BE CONFINED TO THE SE COASTAL PLAIN... WITH GOOD DRYING BUILDING IN FROM THE WEST THROUGHOUT THE DAY. DEW POINTS ARE FORECAST TO FALL RAPIDLY INTO THE 20S WITH A DEEP WEST TO NORTHWEST FLOW AT 10-20 MPH WITH GUSTS TO 25 MPH. EXPECT PARTLY SUNNY SKIES ALL AREAS BY AFTERNOON. HIGHS SHOULD TOP MOS GUIDANCE BY A FEW DEGREES GIVEN THE EXPECTED MORE ROBUST DRYING TREND THAN THE OPS MODELS CURRENTLY DISPLAY. HIGHS SHOULD REACH THE MID TO UPPER 50S. TOTAL SOLID CLEARING IN THE EAST AND SOUTH SHOULD BE HARD TO COME BY DUE TO THE PROXIMITY OF THE SW TO NE UPPER JET JUST TO OUR SE... AND THE PLENTIFUL UPPER LEVEL MOISTURE. FOR SUNDAY NIGHT/MONDAY: MODELS CONTINUE TO SHOW A VIGOROUS CLIPPER SHORTWAVE MOVING FROM THE UPPER MIDWEST AND DIVING SE ACROSS THE MID-ATLANTIC STATES MONDAY. THE TRENDS OF THE MODELS APPEAR TO HAVE CURRENTLY SETTLED IN A TRACK NEAR THE NC/VA BORDER. THIS WOULD STILL BE TOO FAR NORTH OF OUR REGION TO BRING ANY THREAT OF EVEN AN LOW IMPACT WINTERY PRECIPITATION EVENT. SINCE THE STRENGTH AND TRACK OF THIS CLIPPER WILL ULTIMATELY DETERMINE IF WE WILL BE ON THE WARM OR COOL SIDE OF THE SYSTEM... WE WILL CONTINUE TO HEDGE ON THE WARM SIDE GIVEN THE MODELS BIAS IN BEING A BIT TOO STRONG/TOO FAR SOUTH WITH THESE CLIPPERS MORE THAN 2-3 DAYS OUT. WE WILL NOT MAKE ANY CHANCES TO THE FORECAST FOR MONDAY WITH ONLY A SLIGHT CHANCE OF RAIN SHOWERS AND HIGHS AT LEAST IN THE MID 40S TO MID 50S N TO S. QPF SHOULD REMAIN INSIGNIFICANT (LESS THAN 0.10 OF AN INCH). SENSIBLE WEATHER... PARTLY CLOUDY/PARTLY SUNNY SUNDAY NIGHT/MONDAY. LOWS IN THE 30S. HIGHS 45-55. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 120 AM SATURDAY... A LONGWAVE TROUGH IS FORECAST TO DEVELOP OVER THE WESTERN UNITED STATES WITH CORRESPONDING UPPER RIDGING TO DEVELOP OVER THE SOUTHEASTERN UNITED STATES. THIS WILL MEAN A DRY PATTERN FOR MUCH OF THE WEEK FOR NC. WE SHOULD START CHILLY AS A STRONG (1035+ MB) SURFACE HIGH IS FORECAST TO BUILD INTO THE REGION FROM THE TENNESSEE VALLEY MONDAY NIGHT AND TUESDAY. THE HIGH IS FORECAST TO SLOWLY MOVE OFFSHORE WEDNESDAY. HOWEVER... UPPER RIDGING WILL HOLD TIGHT KEEPING STRONG SURFACE RIDGING BACK ACROSS THE SE STATES FROM OFF THE ATLANTIC WELL INTO THE LATTER HALF OF THE WEEK. THERE WILL BE MODERATION IN TEMPERATURES BY THURSDAY AND FRIDAY. SENSIBLE WEATHER... CLEARING AND COLD MONDAY NIGHT WITH LOWS IN THE MID TO UPPER 20S. SUNNY/CLEAR/SUNNY TUESDAY, TUESDAY NIGHT, AND WEDNESDAY. CONTINUED CHILLY. HIGHS TUESDAY 50-55. LOWS 25-32 WEDNESDAY, WITH HIGHS 55-60. THURSDAY AND FRIDAY... MOSTLY CLEAR TO PARTLY CLOUDY. LOWS IN THE MID 30S TO LOWER 40S. HIGHS IN THE 60S EXCEPT SOME LOWER 70S FRIDAY. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... AS OF 840 PM FRIDAY... VLIFR CONDITIONS HAVE DEVELOPED IN A COLD AIR DAMMING REGIME FROM KRDU WESTWARD TO KGSO AND KINT. THIS AIR MASS MAY EXPAND SLIGHTLY TO ENCOMPASS KRWI FOR A FEW HOURS THIS EVENING...BEFORE SLOWLY SCOURING OUT FROM SOUTHEAST TO NORTHWEST AS A WARM FRONT GRADUALLY RETREATS NORTHWARD AND RESULTS IN A SLOW SCATTERING OF THE FOG AND LOW STRATUS. THIS PROCESS WILL BE MOST LIKELY AT KRDU AND KRWI...WHILE TRIAD TERMINALS ARE APT TO REMAIN LOCKED IN THE LOW OVERCAST AND FOG UNTIL AN APPROACHING COLD FRONT SWEEPS THROUGH THE TRIAD BETWEEN 10-14Z. THE RETREAT OF THE WARM FRONT WILL ALSO PROMOTE THE DEVELOPMENT OF A SOUTHERLY SURFACE WIND AT KFAY/KRWI/KRDU THAT WILL BECOME GUSTY AS THE LOW LEVEL FLOW STRENGTHENS DOWNSTREAM OF THE COLD FRONT...WHILE LOW LEVEL WIND SHEAR WILL BE POSSIBLE WHERE THE COLD AIR DAMMING HOLDS AT TRIAD TERMINALS...AFTER MIDNIGHT. SHOWERS AND ISOLATED THUNDERSTORMS AND ASSOCIATED SUB-VFR CONDITIONS AND STRONG GUSTY WINDS WILL THEN SPREAD EASTWARD ACROSS CENTRAL NC ALONG AND AHEAD OF THE AFOREMENTIONED COLD FRONT OVERNIGHT INTO SATURDAY...BEFORE CONDITIONS GRADUALLY IMPROVE BEHIND THE FRONT DURING THE MIDDAY AND AFTERNOON HOURS SATURDAY. LOOKING AHEAD: THE COLD FRONT COULD HANG UP/TEMPORARILY STALL OUT ALONG THE SOUTHEAST COAST SATURDAY NIGHT THROUGH EARLY SUNDAY...WHICH COULD RESULT IN LINGERING RAIN SATURDAY NIGHT/EARLY SUNDAY AT KFAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED SATURDAY NIGHT THROUGH SUNDAY WITH A SLIGHT CHANCE OF A BRIEF PERIOD OF SUB-VFR CONDITIONS WITH LIGHT PRECIP MONDAY MORNING AS A STRONG UPPER LEVEL DISTURBANCE SWINGS EAST THROUGH THE AREA. && .FIRE WEATHER... AS OF 130 AM SATURDAY... WNW WINDS AT 10-20 MPH WITH GUSTS TO 25 MPH WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES IN THE 25-30 PERCENT RANGE SUNDAY AFTERNOON. CHILLY TEMPERATURES IN THE 50S ARE EXPECTED. THE COOL TEMPERATURES ALONG WITH RECENT RAIN SHOULD KEEP FIRE WEATHER CONCERNS DOWN. WE WILL CLOSELY MONITOR THE RAIN THAT FALLS WITH THIS EVENT WHICH WILL ULTIMATELY BE A DETERMINING FACTOR IN WHETHER AN ENHANCED FIRE DANGER STATEMENT WILL BE NEEDED SUNDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 2 AM EST EARLY THIS MORNING FOR NCZ007-008-021>025-038>040. && SYNOPSIS...VINCENT NEAR TERM...VINCENT/KRR/CBL SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...MWS/CBL FIRE WEATHER...BADGETT
Hazardous weather outlook, Mar 3, 12:09 AM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1209 AM EST SAT MAR 3 2012 NCZ007-021>025-038>040-040515- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM- 1209 AM EST SAT MAR 3 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH 9 AM THIS MORNING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. A COLD FRONT WILL PROGRESS EAST FROM THE MOUNTAINS INTO THE NORTH CAROLINA PIEDMONT BETWEEN 3 AM AND 9 AM. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE COLD FRONT. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS OR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THIS AFTERNOON THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ009>011-026>028-041>043-073>078-083>086-088-089-040515- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- 1209 AM EST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH NOON TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. A COLD FRONT WILL PROGRESS EAST FROM THE MOUNTAINS INTO CENTRAL NORTH CAROLINA BETWEEN 3 AM AND NOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE COLD FRONT. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS OR AN ISOLATED TORNADO. THE THREAT FOR SEVERE WEATHER WILL BE HIGHEST BETWEEN 3 AM AND 9 AM WEST OF HIGHWAY 1...AND BETWEEN 6 AM AND NOON EAST OF HIGHWAY 1. .DAYS TWO THROUGH SEVEN...THIS AFTERNOON THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ008-040515- GRANVILLE- 1209 AM EST SAT MAR 3 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH NOON TODAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. A COLD FRONT WILL PROGRESS EAST FROM THE MOUNTAINS INTO CENTRAL NORTH CAROLINA BETWEEN 3 AM AND NOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE COLD FRONT. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS OR AN ISOLATED TORNADO. THE THREAT FOR SEVERE WEATHER WILL BE HIGHEST BETWEEN 3 AM AND 9 AM WEST OF HIGHWAY 1...AND BETWEEN 6 AM AND NOON EAST OF HIGHWAY 1. .DAYS TWO THROUGH SEVEN...THIS AFTERNOON THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. VINCENT
In the hours before
Special weather statement, Mar 3, 1:39 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
139 AM EST SAT MAR 3 2012
NCZ038-039-073-074-030730-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
139 AM EST SAT MAR 3 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 230 AM EST...
AT 139 AM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLYLER...OR ABOUT 7 MILES NORTHWEST OF ALBEMARLE...MOVING NORTHEAST
AT 65 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEWSOM...BADIN
LAKE...NEW HOPE...ULAH...RAMSEUR...STALEY.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3551 8029 3551 8019 3561 8024 3591 7968
3590 7955 3551 7956 3551 7976 3539 7974
3520 8034 3538 8038
TIME...MOT...LOC 0639Z 243DEG 58KT 3542 8027
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:52 PM EST | Dense Fog Advisory | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 11 more | 6 hr |
| Mar 3, 2:40 AM EST | Tornado Warning | RAH | Stanly | 50 min |
| Mar 3, 2:56 AM EST | Special Weather Statement | RAH | Chatham, Durham, Orange, Wake | 49 min |
| Mar 3, 3:12 AM EST | Special Weather Statement | RAH | Randolph | 63 min |
| Mar 3, 3:28 AM EST | Special Weather Statement | RAH | Franklin, Halifax, Nash | 47 min |
| Mar 3, 3:33 AM EST | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 57 min |
| Mar 3, 3:45 AM EST | Special Weather Statement | RAH | Montgomery, Stanly | 45 min |
| Mar 3, 4:16 AM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Wake | 59 min |
| Mar 3, 4:25 AM EST | Special Weather Statement | RAH | Anson, Richmond | 50 min |
| Mar 3, 4:31 AM EST | Special Weather Statement | RAH | Harnett, Lee, Moore | 44 min |
| Mar 3, 4:42 AM EST | Areal Flood Advisory | RAH | Durham, Granville, Orange, Person | 3 hr |
| Mar 3, 4:43 AM EST | Special Weather Statement | RAH | Moore | 47 min |
| Mar 3, 5:01 AM EST | Special Weather Statement | RAH | Franklin, Halifax | 59 min |
| Mar 3, 6:04 AM EST | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 41 min |
| Mar 3, 6:38 AM EST | Special Weather Statement | RAH | Cumberland, Sampson | 52 min |
| Mar 3, 7:33 AM EST | Special Weather Statement | RAH | Sampson | 27 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.